Missouri, 2005

Flood in Missouri, January 4 to 7, 2005

January 4 to 7, 2005 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jan 4, 8:30 PM CST, 30 minutes earlier.

Area forecast discussion, Jan 4, 8:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
830 PM CST TUE JAN 4 2005

...MAJOR WINTER STORM IN PROGRESS ACROSS EASTERN KANSAS INTO WESTERN
MISSOURI...

.MESOSCALE DISCUSSION...
WATCHING A SIGNIFICANT WINTER STORM EVOLVE THIS EVENING.
OBSERVATIONS FROM THE FIELD AND STORM SPOTTERS INDICATING A CHANGE
OVER TO SLEET FROM THE NORTH SIDE OF KANSAS CITY...NORTHEAST THROUGH
CHILLICOTHE TO NEAR KIRKSVILLE. COLDER AIR THAN ANTICIPATED WORKING
IN THIS EVENING...SO HAVE CHANGED HEADLINES TO A WINTER STORM
WARNING FOR AREAS ALONG AND NORTH OF US HIGHWAY 36...TO BETTER
REFLECT STORM CHARACTERISTICS. WILL BE LOOKING AT REFINING SNOW
ACCUMULATIONS IN NORTHERN MISSOURI AS A RESULT OF THE COLDER
THERMODYNAMIC PROFILE...AND AMENDING FORECAST ACCORDINGLY.

FURTHER SOUTH...HAVE ALREADY SEEN ICE ACCUMULATIONS OF A QUARTER
INCH OR MORE FROM KANSAS CITY NORTHEAST. SECOND WAVE OF
PRECIPITATION EXPLODING IN WEST TEXAS WILL BE OF CONCERN LATE
TONIGHT...AND IS HANDLED WELL IN THE GOING FORECAST.  TEMPERATURES
CONTINUE TO HOLD ABOVE FREEZING FROM BUTLER TO BOONVILLE...AND FLASH
FLOOD WARNINGS HANDLING EXCESSIVE RAINFALL IN THESE LOCATIONS.

HUDSON

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...ICE STORM...WINTER STORM WARNINGS AND ADVISORIES IN EFFECT FOR
THE AREA THROUGH WEDNESDAY...SEE STLWSWEAX FOR DETAILS.

MO...ICE STORM...WINTER STORM WARNINGS AND ADVISORIES IN EFFECT FOR
THE AREA THROUGH WEDNESDAY...SEE STLWSWEAX FOR DETAILS.

FLOOD WATCH IN EFFECT FOR AREAS ALONG A LINE FROM WARRENSBURG TO
FAYETTE FOR TODAY AND TONIGHT.

WFO EAX
Hazardous weather outlook, Jan 4, 12:48 PM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1248 PM CST TUE JAN 4 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051200-

...A SIGNIFICANT WINTER STORM REMAINS ON TRACK TO AFFECT THE REGION
LATE THIS AFTERNOON THROUGH THE DAY WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF FREEZING RAIN WILL SPREAD ACROSS MUCH OF THE OUTLOOK
AREA...WITH SOME SLEET POSSIBLY MIXED IN ACROSS FAR NORTHWEST
MISSOURI...LATE THIS AFTERNOON THROUGH THIS EVENING. ANOTHER ROUND OF
FREEZING RAIN...SLEET AND SNOW WILL ARRIVE LATE TONIGHT INTO THE
MORNING HOURS WEDNESDAY. BY WEDNESDAY AFTERNOON...AREAS ALONG A SWATH
EXTENDING FROM KANSAS CITY AND ST JOSEPH EASTWARD THROUGH MACON AND
KIRKSVILLE CAN EXPECT AN INCH OF ICE ACCUMULATION. AREAS NORTHWEST OF
THIS SWATH WILL LIKELY SEE UP TO 6 INCHES OF SNOW ACCUMULATION
OVERTOP OF A QUARTER INCH OF ICE...WHILE AREAS TO THE SOUTH CAN
EXPECT AROUND A QUARTER INCH OF ICE ACCUMULATION.

ADDITIONALLY...HEAVY RAIN EXPECTED LATE THIS AFTERNOON INTO THE
EVENING HOURS ACROSS CENTRAL MISSOURI...WHERE TEMPERATURES ARE
CURRENTLY JUST ABOVE FREEZING...WILL LIKELY RESULT IN AN INCREASE IN
FLOODING ALONG AREA RIVERS IN STREAMS...MAINLY ALONG AND SOUTH OF A
LINE FROM WARRENSBURG TO FAYETTE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

AFTER THE IMPENDING WINTER STORM EXITS THE AREA DURING THE AFTERNOON
HOURS WEDNESDAY...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

SEAMAN

In the hours before

Local storm report, Jan 4, 8:01 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
801 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     ICE STORM        MOSBY                   39.32N 94.30W
01/04/2005                   CLAY               MO   CO-OP OBSERVER

            .25 TO .50 INCHES ICE ACCUMULATION

&&

LEINS
Local storm report, Jan 4, 8:06 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     ICE STORM        ST JOSEPH               39.76N 94.85W
01/04/2005                   BUCHANAN           MO   AMATEUR RADIO

            .25 SLEET ACCUMULATION

&&

LEINS
Local storm report, Jan 4, 8:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     ICE STORM        2 NW ST JOSEPH          39.78N 94.87W
01/04/2005                   BUCHANAN           MO   TRAINED SPOTTER

            .50 INCH SLEET ACCUMULATION

&&

LEINS
Local storm report, Jan 4, 8:35 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
835 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     ICE STORM        TRENTON                 40.08N 93.60W
01/04/2005                   GRUNDY             MO   AMATEUR RADIO

            .50 INCH ICE ACCUMULATION. 3-5 INCH DIAMETER TREE
            BRANCHES DOWN.

&&

LEINS
Local storm report, Jan 4, 8:38 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     ICE STORM        LEAVENWORTH             39.32N 94.92W
01/04/2005                   LEAVENWORTH        KS   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN, NUMEROUS POWER OUTAGES, SLICK
            ROADS THROUGHOUT COUNTY.

&&

LEINS
Local storm report, Jan 4, 8:45 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     ICE STORM        5 ENE EDWARDSVILLE      39.10N 94.73W
01/04/2005                   WYANDOTTE          KS   EMERGENCY MNGR

            OCCASIONAL POWER OUTAGES/SURGES. NUMEROUS ACCIDENTS ALONG
            INTERSTATE 435. LARGE TREE LIMBS DOWN ACROSS COUNTY.

&&

LEINS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Henry

When
January 4, 9:00 PM CST to January 7, 7:00 AM CST
Where
Henry forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.385, -93.793 (the zone’s center; the record gives no point)

The South Grand River near Urich crested at 27.96 feet, or 3.96 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439001.